MAUDE Adverse Event Report: TORAX MEDICAL, INC. 1.5T LINX, 17 BEADS; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. 1.5T LINX, 17 BEADS; ANTI-REFLUX IMPLANT
Catalog Number LXMC17
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Heartburn/Indigestion (1883); Vomiting (2144); Insufficient Information (4580)
Date of Event 12/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 1/3/2024.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what symptoms lead to the discovery of the discontinuous device? when did they begin? what was the date of the imaging which showed the discontinuous linx? if available, please share a copy of this imaging.Please send to: productcompliant1@its.Jnj.Com was the device initially effective in controlling reflux? were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? did the patient undergo an mri since device implant? if so, when was the mri and what strength? did the patient have any other surgeries in the area? was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.When and if the linx device is removed, may we ask that the device be returned for analysis? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a linx device was explanted due to the device being discontinuous.No known drug allergies, hx- barretts, htn, ra.A new size 17 device was implanted.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/25/2024.Additional information received: this patient saw return of symptoms of regurgitation and heartburn in the beginning of (b)(6) 2023.He had an esophagram which showed the discontinuity on (b)(6)2023.I am unable to give images from the esophagram.Additional information was requested, and the following was obtained: no additional info from the customer.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/13/2024.Investigation summary: a linx device with two visible weld balls disconnected from male bead cases was returned to the analysis site.The link length and tensile force measurements were found to meet the applicable specifications during device analysis.The remaining device characteristics, excepting the visible weld balls, show no anomalies for a device that has been reasonably changed as part of the explant procedure, tooling marks were noted in some beads.The device was scanned using computer tomography (ct), optical microscopy, and scanning electron microscopy.Both male bead case through-holes at the separation were measured and was greater than the specification.The male bead case through-holes were concentric, the male bead case through-hole (1) with small amount of material displacement at the outer edge of the through hole and the male bead case through-hole (2) with material displacement at the outer edge of the through hole.The overall appearance of the surface of the male bead case through-holes didn't exhibit gross loss of shape.The top view of the diameter of the exposed weld balls was measured.This diameter is within the specification.The weld balls were concentric with the respect to the wire.A manufacturing record evaluation was performed for the finished device 24941 number, and no non-conformance's related to the malfunction were identified.

Brand Name
1.5T LINX, 17 BEADS
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
kate karberg
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key18435637
Report Number3008766073-2024-00009
Device Sequence Number6950119
Product Code LEI
UDI-Device Identifier00855106005370
UDI-Public00855106005370
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2023
Device Catalogue NumberLXMC17
Device Lot Number24941
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer01/10/2024
03/13/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date01/25/2024
03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown